Diabetes Agent > Diabetes Tools

 

One of my medications has started giving me really bad stomach aches. I should discontinue its use immediately, right?

Wrong!

Many of us need medications to improve our health. Sometimes when we try them, we experience uncomfortable or negative side effects. When we do, it’s really important to tell our health care team that we’re having this experience and what the side effects are. Much of the information about managing side effects that you find online is general – that’s because every person is different and no one solution will fit everyone.

The key is not to take matters into your own hands. You are an expert on your body and how you’re feeling, and your doctor is the expert in diagnosing and prescribing medication. Don’t just discontinue a medication and stop talking to your doctor. Keep communicating directly and effectively with your provider. Many health care providers often do not ask if you are experiencing side effects. It’s within your interest to bring them to your doctor’s attention. Don’t wait for them to ask. If you feel like you’re not being heard, communicate more forcefully. It’s okay to let your provider know if the side effects are so uncomfortable that you’ve considered quitting them.

Leave a reply

Your email address will not be published. Required fields are marked *